MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS40012
Medical Device Problem Codes Premature Activation (1484); Difficult to Remove (1528)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 05/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the ophthalmic artery aneurysm procedure, the physician felt resistance while re-sheathing the subject stent and the subject stent deployed prematurely of the re-sheath pad inside the patient anatomy.The physician felt resistance while recapturing the subject stent into the microcatheter.Due to that a thrombus was formed so brinlinta was administered to the patient as additional medication.Physician deployed another stent to complete the procedure successfully without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes system, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated there was no damage noted to the packaging prior to preparation of the device, there were no anomalies noted to the device after removal from the packaging or prior to preparation, the device was confirmed to be in good condition prior to use, the device was prepared as per the dfu and continuous flush was maintained throughout the procedure.The outer diameter of the guidewire used was 014.The stent did not experience friction when moving the system over the guidewire, a guide catheter was used.There was no resistance encountered between the stent flow diverter and the guide catheter as it was advanced to the lesion.No friction, would of been better to go femoral sheath imc and xt.The position of the delivery catheter was confirmed by visualizing the radiopaque markers and the position of the flow diverter implant was confirmed between the two marker bands.There was some resistance when re-sheathing which ultimately puts resistance on delivery wire and microcatheter.There was no resistance encountered during navigation of the stent flow diverter device to the target lesion.The physician was able to deliver the flow diverter device to the target lesion but had to use wire and microcatheter to open stent for apposition.The stent prematurely deploys trying to re-sheath the device within the patient¿s anatomy ica.Tortuosity played a part and strain on re-sheath pad.Due to tortuosity of anatomy and strain on re-sheath pad there was resistance felt.We were radial and probably needed more support with im.A snare device was not used to retrieve the stent.The prematurely deployed stent was deployed fully in patient and second device was used as well with success.There were many qualifying factors to the adverse event, resistance to plavix non responder not sure if probably dosed before implant.First implant came off re-sheath pad via deployment and we opened successfully and used a second stent.Stent placed in ophthalmic anterior genu previously coiled aneurysm where issue occurred.The condition being treated was elective flow diverter stenting case and stroke.In the physician¿s opinion the cause of the reported issue was plavix resistance previous history, resistance for re-sheathing the device due to tortuosity and re-sheath pad which ultimately did not allow for the stent to open smoothly as the physician would have liked.The stent flow diverter was not repositioned, placed second device.2 stents were the other associated devices used in the procedure.Re-sheathing the device under some resistance caused the stent to deploy proximal to the aneurysm.We used a second device to cover aneurysm and have wall apposition distally.The allegation against the subject stent was pre-mature delivery off of the re-sheath pad.The procedure was completed successfully with 2 stents.Patient was not responding to plavix before procedure but found out afterwards.Gave brinlinta during case loading dose.Adverse consequences were distal emboli.The current condition of the patient is released from facility.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned for the as reported ¿stent deployed prematurely during use¿ and ¿flow diverter stent difficult/unable to re-capture into microcatheter¿.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply to the as reported code ¿patient vessel thrombosis¿ and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labelling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to this complaint.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 4.0MM X 12MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14904376
Report Number3008881809-2022-00321
Device Sequence Number15023555
Product Code OUT
UDI-Device Identifier07613327386516
UDI-Public07613327386516
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2024
Device Model NumberFDS40012
Device Catalogue NumberFDS40012
Device Lot Number23265857
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer08/29/2022
Initial Report FDA Received Date07/04/2022
Supplement Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENCHMARK GUIDE CATHETER (PNEUMBRA); EXCELSIOR XT-27 MICROCATHETER (STRYKER); SURPASS EVOLVE FLOW DIVERTING STENT (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age35 YR
Patient SexFemale